Eigenvalues of a one-dimensional Dirac operator pencil

Elton, Daniel and Levitin, Michael and Polterovich, Iosif (2014) Eigenvalues of a one-dimensional Dirac operator pencil. Annales Henri Poincaré, 15 (12). pp. 2321-2377. ISSN 1424-0637

[thumbnail of ELP-AHP.birk]
PDF (ELP-AHP.birk)
ELP_AHP.birk.pdf - Accepted Version

Download (3MB)


We study the spectrum of a one-dimensional Dirac operator pencil, with a coupling constant in front of the potential considered as the spectral parameter. Motivated by recent investigations of graphene waveguides, we focus on the values of the coupling constant for which the kernel of the Dirac operator contains a square integrable function. In physics literature such a function is called a confied zero mode. Several results on the asymptotic distribution of coupling constants giving rise to zero modes are obtained. In particular, we show that this distribution depends in a subtle way on the sign variation and the presence of gaps in the potential. Surprisingly, it also depends on the arithmetic properties of certain quantities determined by the potential. We further observe that variable sign potentials may produce complex eigenvalues of the operator pencil. Some examples and numerical calculations illustrating these phenomena are presented.

Item Type:
Journal Article
Journal or Publication Title:
Annales Henri Poincaré
Uncontrolled Keywords:
?? mathematics and statisticsmathematical physicsstatistical and nonlinear physicsnuclear and high energy physicsqa mathematics ??
ID Code:
Deposited By:
Deposited On:
17 Dec 2014 13:13
Last Modified:
28 May 2024 00:41